Illinois, 2012Tornadoes in Illinois, September 1, 2012
September 1, 2012 · NWS ILX · 8 events in 3 counties and zones
The remnants of Hurricane Isaac passed through central Illinois on September 1st, triggering widespread showers and thunderstorms. Due to strong low-level wind shear near a surface boundary stretched across north-central Illinois, many of the storms began to rotate and produce funnel clouds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- $4,000
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The remnants of Hurricane Isaac passed through central Illinois on September 1st, triggering widespread showers and thunderstorms. Due to strong low-level wind shear near a surface boundary stretched across north-central Illinois, many of the storms began to rotate and produce funnel clouds. A total of seven tornadoes touched down across portions of Woodford, Marshall, and Stark counties around midday. Most of the tornadoes were short-lived and did little or no damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Sep 1, 9:43 AM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Sep 1, 9:43 AM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1043 AM CDT SAT SEP 1 2012
.DISCUSSION...
ISSUED 1043 AM CDT SAT SEP 1 2012
MORNING WATER VAPOR IMAGERY SHOWS DRY AIR WRAPPING AROUND THE
REMNANT CIRCULATION OF ISAAC. A FEW BREAKS IN THE OVERCAST ARE
OCCURRING IN THIS DRY SLOT FROM SOUTHEAST MISSOURI NORTHWARD INTO
SOUTH-CENTRAL ILLINOIS. THIS PARTICULAR AREA WILL BE CLOSELY
MONITORED FOR THE DEVELOPMENT OF SCATTERED STRONG TO SEVERE
CONVECTION THIS AFTERNOON INTO THE EARLY EVENING. 12Z HRRR
SUGGESTS A BROKEN LINE OF STORMS DEVELOPING ALONG/EAST OF I-55
AFTER 18Z. WITH A FEW GLIMPSES OF SUNSHINE LIKELY...SURFACE BASED
CAPES WILL ONCE AGAIN CLIMB TO BETWEEN 1500 AND 2000J/KG...WHILE
STRONGEST 0-6KM SHEAR OF 25 TO 30KT WILL GENERALLY BE CENTERED
FURTHER SOUTH AND EAST ACROSS THE OHIO RIVER VALLEY. IT APPEARS
THE E/SE KILX CWA...GENERALLY EAST OF I-55...WILL BE IN THE BEST
LOCATION TO TAKE ADVANTAGE OF BOTH THE INSTABILITY AND SHEAR.
THEREFORE ANY STORMS THAT DEVELOP ALONG/AHEAD OF THE DRY SLOT IN
THIS FAVORED AREA...COULD PRODUCE GUSTY WINDS AND ISOLATED
TORNADOES. LOCALLY HEAVY RAIN WILL BE LIKELY AS WELL...AS THE 12Z
KILX SOUNDING INDICATED A TROPICAL AIRMASS CHARACTERIZED BY
PRECIPITABLE WATER VALUES IN EXCESS OF 2 INCHES. CURRENT FORECAST
FEATURES CATEGORICAL POPS FOR THE REMAINDER OF THE DAY...AND THIS
APPEARS TO BE RIGHT ON TRACK. THEREFORE...NO ZONE UPDATE IS NEEDED
AT THIS TIME.
BARNES
&&
.AVIATION...
ISSUED 600 AM CDT SAT SEP 1 2012
MVFR AND LOCAL IFR CONDITIONS THIS MORNING WITH THE SCATTERED
SHOWERS MAY TEMPORARILY IMPROVE EARLY THIS AFTERNOON BEFORE
ADDITIONAL SHOWER AND THUNDERSTORMS DEVELOP AHEAD OF THE WEAK
SURFACE LOW (ONCE HURRICANE ISAAC) CURRENTLY OVER SOUTHWEST
MISSOURI. BEST THREAT FOR CONVECTION APPEARS TO BE FROM SPI
AND DEC SOUTH SO WILL INCLUDE A VCTS GROUP AT THOSE TWO SITES
FROM THE MID AFTERNOON INTO THE EARLY EVENING. ANY STORM THREAT
SHOULD PUSH OFF TO THE EAST OF THE AREA BY 02Z WITH MAINLY
MVFR CIGS PREVAILING. HOWEVER...AS THE WEAK SURFACE LOW
APPROACHES LATE TONIGHT...WE MAY SEE CIGS DROP TO IFR THRU
SUNDAY MORNING WITH PERIODIC RAIN SHOWERS. SURFACE WINDS WILL
BE FROM THE SOUTHEAST AT 10 TO 15 KTS WITH WINDS BACKING MORE
INTO THE EAST OVERNIGHT.
SMITH
&&
.PREV DISCUSSION...
ISSUED 330 AM CDT SAT SEP 1 2012
FORECAST CONCERN IS DEALING WITH REMNANTS OF ISAAC OVER CENTRAL/SE
IL THIS LABOR DAY WEEKEND AND HOW MUCH RAIN WILL FALL. STAYED
CLOSE TO NCEP/HPC GUIDANCE WITH QPF AMOUNTS THIS WEEKEND WHICH
STILL RANGE 3 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS FROM THIS
PAST FRIDAY NIGHT THROUGH MONDAY. ALREADY HAVE SEEN 1.50 TO 3.10
INCHES OF RAIN PAST 12 HOURS FROM SPRINGFIELD SW ACROSS MORGAN AND
SCOTT COUNTIES. FLASH FLOOD GUIDANCE VALUES FAIRLY HIGH DUE TO
DROUGHT BUT WILL CONTINUE TO HIGHLIGHT THE FLOOD THREAT IN THE
HYDROLOGIC OUTLOOK PRODUCT (ESFILX).
SHORT TERM...TODAY THROUGH MONDAY NIGHT
1006 MB LOW PRESSURE (REMNANT OF ISAAC) OVER WEST CENTRAL MO
LIFTING VERY SLOWLY NNE. ITS RAIN SHIELD COVERS MUCH OF CENTRAL IL
EARLY THIS MORNING WITH RAIN SHOWERS MORE ISOLATED IN SE IL. HEAVY
RAIN AS FAR NORTH AS LINCOLN. TROPICAL AIRMASS INVADED CENTRAL IL
ON FRIDAY AND MOIST DEWPOINTS IN THE LOW TO MID 70S. KILX 00Z
SOUNDING HAD PRECIPITABLE WATER VALUE OF 2.30 INCHES IN THE
TROPICAL AIRMASS. LOW PRESSURE TO LIFT VERY SLOWLY NE ACROSS
CENTRAL MO TODAY AND INTO SW IL BY SUNDAY MORNING. THIS TO BRING
PERIODS OF SHOWERS AND ISOLATED THUNDERSTORMS THROUGH SUNDAY. SPC
HAS 5% RISK OF DAMAGING WIND GUSTS AND 2% RISK OF TORNADOES THIS
AFTERNOON AND EARLY EVENING SE OF A JACKSONVILLE TO DANVILLE LINE.
INSTABILITY INCREASES THIS AFTERNOON ALONG WITH SOME WIND SHEAR
ESPECIALLY OVER SOUTHERN AREAS FROM MID AFTERNOON INTO EARLY
EVENING.
LOW PRESSURE TO TRACK EAST INTO THE OHIO VALLEY ON MONDAY KEEPING
A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS MAINLY OVER EASTERN
IL...WITH MOST AREAS DRY AFTER SUNSET ON MONDAY NIGHT. TEMPS COOLER
THIS WEEKEND DUE TO CLOUD COVER AND THEN WARM BACK UP EARLY NEXT WEEK
INTO THE 80S WITH RETURN OF MORE SUNSHINE.
LONG TERM...TUESDAY THROUGH FRIDAY NIGHT
CARRIED SLIGHT CHANCE OF CONVECTION TUE WITH 30% CHANCE NW OF THE
IL RIVER WITH A WEAK FRONT MOVING TOWARD CENTRAL IL. BETTER CHANCE
OF CONVECTION IS WED WITH A STRONGER BOUNDARY MOVING SE TOWARD CENTRAL
IL DUE TO STRONG UPPER LEVEL TROF DIGGING INTO THE UPPER MIDWEST. WARM
TEMPS THROUGH WED WILL COOL OFF LATER NEXT WEEK WITH HIGHS IN THE
MID TO UPPER 70S NEXT FRI/SAT.
HUETTL
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 1, 4:45 AM CST, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
545 AM CDT SAT SEP 1 2012
ILZ027>031-036-037-040-041-047>050-021100-
CASS-FULTON-KNOX-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER-
SCOTT-STARK-TAZEWELL-WOODFORD-
545 AM CDT SAT SEP 1 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON OR EARLY
THIS EVENING. AT THIS TIME...NO ORGANIZED SEVERE WEATHER THREAT
IS EXPECTED ACROSS OUR AREA...ALTHOUGH A FEW OF THE STORMS WILL
BE CAPABLE OF PRODUCING GUSTY WINDS ALONG WITH TORRENTIAL
DOWNPOURS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
OCCASIONAL SHOWERS WILL PERSIST ACROSS THE AREA THROUGH SUNDAY
NIGHT BEFORE THE WEAKENING LOW PRESSURE AREA SHIFTS OFF TO OUR
EAST. TOTAL RAINFALL FROM THIS SYSTEM IS EXPECTED TO RANGE FROM 2
TO 5 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.
THE NEXT BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE ON
WEDNESDAY AS A COLD FRONT APPROACHES THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ038-042>046-051>057-061>063-066>068-071>073-021100-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT-
DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MCLEAN-
MOULTRIE-PIATT-RICHLAND-SANGAMON-SHELBY-VERMILION-
545 AM CDT SAT SEP 1 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO EARLY
THIS EVENING. ALTHOUGH THE STORM SYSTEM WAS WEAKENING...THE SETUP
IS SIMILAR ACROSS CENTRAL THROUGH SOUTHEAST ILLINOIS THAT WE SAW
YESTERDAY AFTERNOON OVER PARTS OF SOUTHWEST ILLINOIS. A FEW OF
THE THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING MAY BE
CAPABLE OF PRODUCING GUSTY WINDS WITH AN ISOLATED TORNADO POSSIBLE
ALONG AND SOUTHWEST OF A SPRINGFIELD TO OLNEY LINE.
THE THREAT SHOULD QUICKLY DISSIPATE BY 800 PM THIS EVENING. IN
ADDITION TO THE WIND THREAT...ADDITIONAL HEAVY RAINS WILL BE
LIKELY. SOME AREAS HAVE ALREADY RECEIVED FROM 2 TO LOCALLY 4
INCHES...WITH ANOTHER 1 TO 2 INCHES NOT OUT OF THE QUESTION...
ESPECIALLY WITH ANY THUNDERSTORMS THAT MAY FORM THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
OCCASIONAL SHOWERS AND ISOLATED THUNDERSTORMS WILL PERSIST ACROSS
ALL OF CENTRAL AND SOUTHEAST ILLINOIS INTO SUNDAY...BEFORE
GRADUALLY TAPERING OFF AND COMING TO AN END ON MONDAY. AT THIS
TIME...THE THREAT FOR ORGANIZED SEVERE WEATHER APPEARS TO BE
RATHER LIMITED SUNDAY AFTERNOON AND EVENING.
THE NEXT BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE ON
WEDNESDAY AS A COLD FRONT APPROACHES THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED OVER PARTS OF CENTRAL...EAST
CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON INTO EARLY THIS
EVENING. PRESENT INDICATIONS SUGGESTION THAT IF ACTIVATION IS
NEEDED...IT WOULD BE FROM 200 PM UNTIL 800 PM CDT.
SMITH
In the hours before
Local storm report, Sep 1, 7:04 AM CST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
804 AM CDT SAT SEP 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 AM HEAVY RAIN WOODSON 39.63N 90.22W
09/01/2012 M4.40 INCH MORGAN IL MESONET
UPDATED STORM TOTAL
0730 AM HEAVY RAIN BEECHER CITY 39.19N 88.79W
09/01/2012 M2.05 INCH EFFINGHAM IL CO-OP OBSERVER
0800 AM HEAVY RAIN 3 SW MOUNT PULASKI 39.98N 89.32W
09/01/2012 M2.20 INCH LOGAN IL MESONET
&&
25Local storm report, Sep 1, 7:08 AM CST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
808 AM CDT SAT SEP 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN BUFFALO 39.85N 89.41W
09/01/2012 M2.70 INCH SANGAMON IL CO-OP OBSERVER
&&
25Local storm report, Sep 1, 7:28 AM CST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
828 AM CDT SAT SEP 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 2 NE CISCO 40.03N 88.70W
09/01/2012 M2.55 INCH PIATT IL MESONET
0800 AM HEAVY RAIN 2 SW PETERSBURG 39.99N 89.88W
09/01/2012 M3.29 INCH MENARD IL CO-OP OBSERVER
0530 AM HEAVY RAIN 4 W SPRINGFIELD 39.78N 89.72W
09/01/2012 M3.46 INCH SANGAMON IL MESONET
0822 AM HEAVY RAIN ELKHART 40.02N 89.48W
09/01/2012 M1.82 INCH LOGAN IL MESONET
0816 AM HEAVY RAIN 8 E PETERSBURG 40.01N 89.70W
09/01/2012 M1.89 INCH MENARD IL MESONET
0800 AM HEAVY RAIN 5 NE AVON 40.71N 90.37W
09/01/2012 M2.10 INCH FULTON IL CO-OP OBSERVER
&&
25Local storm report, Sep 1, 7:57 AM CST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
857 AM CDT SAT SEP 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 5 NW PEORIA 40.80N 89.68W
09/01/2012 M2.50 INCH PEORIA IL CO-OP OBSERVER
0800 AM HEAVY RAIN EAST PEORIA 40.67N 89.55W
09/01/2012 M2.12 INCH TAZEWELL IL MESONET
0800 AM HEAVY RAIN 3 SSW PETERSBURG 39.97N 89.87W
09/01/2012 M3.12 INCH MENARD IL CO-OP OBSERVER
0830 AM HEAVY RAIN LINCOLN 40.15N 89.37W
09/01/2012 M1.85 INCH LOGAN IL NWS EMPLOYEE
0848 AM HEAVY RAIN DECATUR 39.85N 88.93W
09/01/2012 M2.27 INCH MACON IL MESONET
0849 AM HEAVY RAIN ASTORIA 40.23N 90.36W
09/01/2012 M2.35 INCH FULTON IL MESONET
0600 AM HEAVY RAIN CISCO 40.01N 88.72W
09/01/2012 M1.86 INCH PIATT IL CO-OP OBSERVER
&&
25Local storm report, Sep 1, 9:17 AM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1017 AM CDT SAT SEP 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY RAIN 2 E JACKSONVILLE 39.73N 90.20W
09/01/2012 M4.60 INCH MORGAN IL CO-OP OBSERVER
0530 AM HEAVY RAIN 4 W SPRINGFIELD 39.78N 89.72W
09/01/2012 M3.46 INCH SANGAMON IL MESONET
0530 AM HEAVY RAIN BEARDSTOWN 40.01N 90.43W
09/01/2012 M3.86 INCH CASS IL CO-OP OBSERVER
0530 AM HEAVY RAIN 1 SW JEROME 39.76N 89.69W
09/01/2012 M3.20 INCH SANGAMON IL COCORAHS
0542 AM HEAVY RAIN 1 SW WOODSON 39.62N 90.24W
09/01/2012 M4.50 INCH MORGAN IL MESONET
0543 AM HEAVY RAIN 2 SW LATHAM 39.95N 89.19W
09/01/2012 M2.84 INCH LOGAN IL MESONET
0600 AM HEAVY RAIN 2 S MOWEAQUA 39.60N 89.02W
09/01/2012 M1.80 INCH SHELBY IL CO-OP OBSERVER
0600 AM HEAVY RAIN VIRGINIA 39.95N 90.21W
09/01/2012 M3.98 INCH CASS IL CO-OP OBSERVER
0600 AM HEAVY RAIN CISCO 40.01N 88.72W
09/01/2012 M1.86 INCH PIATT IL CO-OP OBSERVER
0603 AM HEAVY RAIN CANTON 40.56N 90.04W
09/01/2012 M2.63 INCH FULTON IL MESONET
24 HOUR RAINFALL.
0630 AM HEAVY RAIN LOAMI 39.67N 89.85W
09/01/2012 M3.51 INCH SANGAMON IL CO-OP OBSERVER
0630 AM HEAVY RAIN WATSON 39.03N 88.57W
09/01/2012 M1.57 INCH EFFINGHAM IL MESONET
0630 AM HEAVY RAIN SPRINGFIELD 39.78N 89.64W
09/01/2012 M2.35 INCH SANGAMON IL MESONET
0630 AM HEAVY RAIN MOUNT PULASKI 40.01N 89.28W
09/01/2012 M2.36 INCH LOGAN IL CO-OP OBSERVER
0640 AM HEAVY RAIN HAVANA 40.30N 90.06W
09/01/2012 M1.90 INCH MASON IL CO-OP OBSERVER
24 HOUR TOTAL.
0650 AM HEAVY RAIN LINCOLN 40.15N 89.37W
09/01/2012 M1.72 INCH LOGAN IL OFFICIAL NWS OBS
0700 AM HEAVY RAIN WINCHESTER 39.63N 90.46W
09/01/2012 M2.10 INCH SCOTT IL CO-OP OBSERVER
24 HOUR TOTAL
0700 AM HEAVY RAIN 2 SW LATHAM 39.95N 89.19W
09/01/2012 M3.12 INCH LOGAN IL MESONET
0700 AM HEAVY RAIN ST. DAVID 40.49N 90.05W
09/01/2012 M2.11 INCH FULTON IL CO-OP OBSERVER
0700 AM HEAVY RAIN SHERMAN 39.89N 89.61W
09/01/2012 M2.22 INCH SANGAMON IL NWS EMPLOYEE
0700 AM HEAVY RAIN 3 NE BLOOMINGTON 40.51N 88.93W
09/01/2012 M1.89 INCH MCLEAN IL NWS EMPLOYEE
0700 AM HEAVY RAIN 3 S SULLIVAN 39.55N 88.61W
09/01/2012 M1.66 INCH MOULTRIE IL CO-OP OBSERVER
0700 AM HEAVY RAIN 3 SW EFFINGHAM 39.09N 88.59W
09/01/2012 M1.57 INCH EFFINGHAM IL CO-OP OBSERVER
0700 AM HEAVY RAIN MONTICELLO 40.03N 88.57W
09/01/2012 M1.56 INCH PIATT IL MESONET
0700 AM HEAVY RAIN 4 N SPRINGFIELD 39.84N 89.64W
09/01/2012 M2.73 INCH SANGAMON IL ASOS
CAPITAL AIRPORT
0700 AM HEAVY RAIN 1 N MACKINAW 40.55N 89.36W
09/01/2012 M1.91 INCH TAZEWELL IL CO-OP OBSERVER
0700 AM HEAVY RAIN MORRISONVILLE 39.42N 89.46W
09/01/2012 M4.30 INCH CHRISTIAN IL CO-OP OBSERVER
0700 AM HEAVY RAIN 3 W KINCAID 39.59N 89.47W
09/01/2012 M3.42 INCH CHRISTIAN IL CO-OP OBSERVER
0700 AM HEAVY RAIN RUSHVILLE 40.12N 90.57W
09/01/2012 M3.42 INCH SCHUYLER IL CO-OP OBSERVER
0700 AM HEAVY RAIN SPRINGFIELD 39.78N 89.64W
09/01/2012 M2.54 INCH SANGAMON IL CO-OP OBSERVER
AT CWLP
0700 AM HEAVY RAIN BUFFALO 39.85N 89.41W
09/01/2012 M2.70 INCH SANGAMON IL CO-OP OBSERVER
0700 AM HEAVY RAIN JACKSONVILLE 39.73N 90.23W
09/01/2012 M4.54 INCH MORGAN IL CO-OP OBSERVER
0700 AM HEAVY RAIN PANA 39.39N 89.08W
09/01/2012 M3.27 INCH CHRISTIAN IL CO-OP OBSERVER
0700 AM HEAVY RAIN 3 S GREENVIEW 40.04N 89.74W
09/01/2012 M1.70 INCH MENARD IL MESONET
0700 AM HEAVY RAIN 3 E BLOOMINGTON 40.48N 88.92W
09/01/2012 M1.96 INCH MCLEAN IL ASOS
FROM CENTRAL IL REGIONAL AIRPORT AWSS
0700 AM HEAVY RAIN 2 SW TAYLORVILLE 39.50N 89.29W
09/01/2012 M4.90 INCH CHRISTIAN IL CO-OP OBSERVER
0720 AM HEAVY RAIN WASHINGTON 40.70N 89.44W
09/01/2012 M1.75 INCH TAZEWELL IL MESONET
0730 AM HEAVY RAIN BEECHER CITY 39.19N 88.79W
09/01/2012 M2.05 INCH EFFINGHAM IL CO-OP OBSERVER
0737 AM HEAVY RAIN 1 S MANITO 40.41N 89.78W
09/01/2012 M2.33 INCH MASON IL MESONET
0746 AM HEAVY RAIN CHATHAM 39.67N 89.70W
09/01/2012 M3.52 INCH SANGAMON IL NWS EMPLOYEE
0749 AM HEAVY RAIN WOODSON 39.63N 90.22W
09/01/2012 M4.40 INCH MORGAN IL MESONET
UPDATED STORM TOTAL
0800 AM HEAVY RAIN 2 SW PETERSBURG 39.99N 89.88W
09/01/2012 M3.29 INCH MENARD IL CO-OP OBSERVER
0800 AM HEAVY RAIN 2 NE CISCO 40.03N 88.70W
09/01/2012 M2.55 INCH PIATT IL MESONET
0800 AM HEAVY RAIN ASHLAND 39.89N 90.01W
09/01/2012 M4.23 INCH CASS IL MESONET
0800 AM HEAVY RAIN 3 SSW PETERSBURG 39.97N 89.87W
09/01/2012 M3.12 INCH MENARD IL CO-OP OBSERVER
0800 AM HEAVY RAIN EAST PEORIA 40.67N 89.55W
09/01/2012 M2.12 INCH TAZEWELL IL MESONET
0800 AM HEAVY RAIN 5 NW PEORIA 40.80N 89.68W
09/01/2012 M2.50 INCH PEORIA IL CO-OP OBSERVER
0800 AM HEAVY RAIN 3 SW MOUNT PULASKI 39.98N 89.32W
09/01/2012 M2.20 INCH LOGAN IL MESONET
0800 AM HEAVY RAIN 5 NE AVON 40.71N 90.37W
09/01/2012 M2.10 INCH FULTON IL CO-OP OBSERVER
0800 AM HEAVY RAIN PEORIA HEIGHTS 40.75N 89.57W
09/01/2012 M2.17 INCH PEORIA IL NWS EMPLOYEE
0800 AM HEAVY RAIN ROSAMOND 39.38N 89.16W
09/01/2012 M4.78 INCH CHRISTIAN IL MESONET
0800 AM HEAVY RAIN MURRAYVILLE 39.58N 90.25W
09/01/2012 M4.58 INCH MORGAN IL MESONET
0816 AM HEAVY RAIN 8 E PETERSBURG 40.01N 89.70W
09/01/2012 M1.89 INCH MENARD IL MESONET
0822 AM HEAVY RAIN ELKHART 40.02N 89.48W
09/01/2012 M1.82 INCH LOGAN IL MESONET
0830 AM HEAVY RAIN LINCOLN 40.15N 89.37W
09/01/2012 M1.85 INCH LOGAN IL NWS EMPLOYEE
0848 AM HEAVY RAIN DECATUR 39.85N 88.93W
09/01/2012 M2.27 INCH MACON IL MESONET
0849 AM HEAVY RAIN ASTORIA 40.23N 90.36W
09/01/2012 M2.35 INCH FULTON IL MESONET
0856 AM HEAVY RAIN 2 NE NEOGA 39.34N 88.43W
09/01/2012 M1.68 INCH CUMBERLAND IL MESONET
&&
BARNESLocal storm report, Sep 1, 10:18 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1118 AM CDT SAT SEP 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 AM HEAVY RAIN 2 NE NEOGA 39.34N 88.43W
09/01/2012 M1.68 INCH CUMBERLAND IL MESONET
1030 AM HEAVY RAIN VARNA 41.04N 89.22W
09/01/2012 M2.15 INCH MARSHALL IL CO-OP OBSERVER
1057 AM HEAVY RAIN MORTON 40.61N 89.47W
09/01/2012 M2.27 INCH TAZEWELL IL CO-OP OBSERVER
STORM TOTAL
&&
25Tornado, Woodford
- When
- September 1, 10:48 AM CST to 10:49 AM CST
- Where
- Woodford County, 1.83 mi ESE of Benson to 1.79 mi ESE of Benson
- Rating
- EF0
- Path length
- 0.06 mi
- Path width
- 20 yd
- Reported by
- Emergency Manager
- Coordinates
- 40.842, -89.087
A tornado briefly touched down in a field about 2 miles east-southeast of Benson in Woodford County at 11:48 AM CDT. No damage was reported.
Tornado, Woodford
- When
- September 1, 11:03 AM CST to 11:04 AM CST
- Where
- Woodford County, 3.07 mi N of Benson to 3.2 mi NNW of Benson
- Rating
- EF0
- Path length
- 0.69 mi
- Path width
- 20 yd
- Reported by
- Emergency Manager
- Coordinates
- 40.894, -89.122
A tornado touched down in a field about 3 miles north of Benson in Woodford County at 12:03 PM CDT. The tornado traveled west across County Road 2200E before dissipating at 12:04 PM CDT. No damage was reported.
Tornado, Woodford
- When
- September 1, 11:05 AM CST to 11:08 AM CST
- Where
- Woodford County, 4.08 mi NNW of Benson to 5.83 mi NNW of Benson
- Rating
- EF0
- Path length
- 1.75 mi
- Path width
- 75 yd
- Continued into
- Marshall, Il (ILX)
- Property damage
- $1,000
- Crop damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 40.904, -89.152
A tornado touched down in a field about 4 miles north-northwest of Benson in Woodford County at 12:05 PM CDT. The tornado traveled northwestward and crossed into Marshall County 1.2 miles southeast of Pattonsburg at 12:08 PM CDT. While in Woodford County, the tornado tore the tin roof off a shed and did minor damage to a corn field.
Tornado, Marshall
- When
- September 1, 11:08 AM CST to 11:09 AM CST
- Where
- Marshall County, 0.71 mi ESE of Pattonsburg to 0.54 mi ENE of Pattonsburg
- Rating
- EF0
- Path length
- 0.5 mi
- Path width
- 50 yd
- Reported by
- Emergency Manager
- Coordinates
- 40.926, -89.167
This tornado formed about 4 miles north-northwest of Benson in Woodford County then crossed into Marshall County 1.2 miles southeast of Pattonsburg at 12:08 PM CDT. The tornado tracked northwestward for 0.5 miles, then dissipated 0.8 miles east-southeast of Pattonsburg at 12:09 PM CDT. No damage was reported.
Tornado, Marshall
- When
- September 1, 11:32 AM CST to 11:33 AM CST
- Where
- Marshall County, 4.67 mi S of Sparland to 4.58 mi S of Sparland
- Rating
- EF0
- Path length
- 0.09 mi
- Path width
- 20 yd
- Reported by
- Emergency Manager
- Coordinates
- 40.962, -89.447
A tornado briefly touched down on the Illinois River about 1.6 miles south-southeast of Hopewell in Marshall County at 12:32 PM CDT. The tornado dissipated at 12:33 PM CDT. No damage was reported.
Tornado, Stark
- When
- September 1, 12:08 PM CST to 12:11 PM CST
- Where
- Stark County, 4.57 mi ESE of Wyoming to 3.38 mi ESE of Wyoming
- Rating
- EF0
- Path length
- 1.3 mi
- Path width
- 50 yd
- Reported by
- Emergency Manager
- Coordinates
- 41.048, -89.687
A tornado touched down in a field about 4.6 miles east-southeast of Wyoming in Stark County at 1:08 PM CDT. The tornado traveled northwestward for 1.3 miles, crossing County Road 1500 E, before dissipating 3.5 miles east of Wyoming at 1:11 PM CDT. No damage was reported.
Tornado, Stark
- When
- September 1, 12:11 PM CST to 12:14 PM CST
- Where
- Stark County, 4.55 mi SE of Castleton to 3.45 mi SE of Castleton
- Rating
- EF0
- Path length
- 1.1 mi
- Path width
- 20 yd
- Reported by
- Emergency Manager
- Coordinates
- 41.079, -89.652
A tornado touched down in a field 3.9 miles southeast of Castleton in Stark County at 1:11 PM CDT. The tornado traveled northwestward for 1.1 miles, crossing Illinois 40 before dissipating 2.8 miles southeast of Castleton at 1:14 PM CDT. No damage was reported.
Tornado, Stark
- When
- September 1, 12:24 PM CST to 12:26 PM CST
- Where
- Stark County, 0.72 mi SSW of Modena to 0.81 mi W of Modena
- Rating
- EF0
- Path length
- 0.94 mi
- Path width
- 50 yd
- Reported by
- Emergency Manager
- Coordinates
- 41.120, -89.773
A tornado touched down in a field about 4 miles north of Wyoming in Stark County at 1:24 PM CDT. The tornado traveled northwestward for 0.9 miles before dissipating 4.8 miles north-northwest of Wyoming at 1:26 PM CDT. No damage was reported.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Illinois, September 1 to 30, 2012$982 million · 35 events
- Tornadoes and Damaging Winds in Arkansas, September 1, 2012$5.0 million · EF2 · 4 events
- Flash Flooding and Flood in Arkansas, September 1 to 18, 2012$1.8 million · 61 kt wind · 66 events
- Wildfire in Nebraska, September 1 to 4, 20123 injured · $6.0 million · 1 event
- Drought in Texas, September 1 to 30, 2012$5.0 million · 24 events
- Flash Flooding and Hail in Utah, September 1 to 2, 2012$1.1 million · 1 in hail · 9 events
- Damaging Winds and Lightning Strike in North Carolina, September 1, 2012$501,000 · 50 kt wind · 3 events
- Flash Flooding and Heavy Rain in Pennsylvania, September 1, 2012$125,000 · 5 events
- Drought in Iowa, September 1 to 30, 201251 events
- Tornado in Missouri, September 1, 2012$100,000 · EF0 · 1 event
- Drought in Oklahoma, September 1 to 30, 201248 events
- Drought in Arkansas, September 1 to 30, 201245 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 409678, 409679, 409680, 409681, 409682, 409683, 409684, 409685.